Please use this identifier to cite or link to this item: https://hdl.handle.net/2440/64328
Citations
Scopus Web of Science® Altmetric
?
?
Full metadata record
DC FieldValueLanguage
dc.contributor.authorCox, G.en
dc.contributor.authorMcCue, S.en
dc.contributor.authorThamwattana, N.en
dc.contributor.authorHill, J.en
dc.date.issued2005en
dc.identifier.citationJournal of Engineering Mathematics, 2005; 52(1):63-91en
dc.identifier.issn0022-0833en
dc.identifier.issn1573-2703en
dc.identifier.urihttp://hdl.handle.net/2440/64328-
dc.description.abstractUnder certain circumstances, an industrial hopper which operates under the “funnel-flow” regime can be converted to the “mass-flow” regime with the addition of a flow-corrective insert. This paper is concerned with calculating granular flow patterns near the outlet of hoppers that incorporate a particular type of insert, the cone-in-cone insert. The flow is considered to be quasi-static, and governed by the Coulomb–Mohr yield condition together with the non-dilatant double-shearing theory. In two-dimensions, the hoppers are wedge-shaped, and as such the formulation for the wedge-in-wedge hopper also includes the case of asymmetrical hoppers. A perturbation approach, valid for high angles of internal friction, is used for both two-dimensional and axially symmetric flows, with analytic results possible for both leading order and correction terms. This perturbation scheme is compared with numerical solutions to the governing equations, and is shown to work very well for angles of internal friction in excess of 45°.en
dc.description.statementofresponsibilityG.M. Cox, S.W. Mccue, N. Thamwattana and J.M. Hillen
dc.language.isoenen
dc.publisherKluwer Academic Publen
dc.rights© Springer 2005en
dc.subjectasymmetric hoppers; Coulomb-Mohr yield condition; granular flow; hopper inserts; perturbation solutionen
dc.titlePerturbation solutions for flow through symmetrical hoppers with inserts and asymmetrical wedge hoppersen
dc.typeJournal articleen
dc.identifier.doi10.1007/s10665-004-7952-7en
pubs.publication-statusPublisheden
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.